Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 12, 2011, 4:17 PM EDT for Hendry County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2011, 4:17 PM EDT (20:17 UTC)
- Expired
- Jun 12, 2011, 4:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 147 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1839 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
413
WWUS82 KMFL 122017
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EDT SUN JUN 12 2011
FLZ066-070-122045-
HENDRY FL INLAND COLLIER COUNTY FL
417 PM EDT SUN JUN 12 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL HENDRY COUNTY
NORTH CENTRAL COLLIER COUNTY
* UNTIL 445 PM EDT
* AT 416 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEHIGH
ACRES TO 4 MILES NORTHEAST OF BIG CORKSCREW ISLAND...AND MOVING
EAST AT 5 MPH.
* THE LINE OF STORMS WILL AFFECT...
IMMOKALEE...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
LAT...LON 2643 8157 2666 8157 2670 8148 2634 8130
2638 8159 2642 8161
TIME...MOT...LOC 2017Z 260DEG 5KT 2659 8159 2640 8151
$$
TINGLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 3:03 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 12, 3:03 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 303 PM EDT SUN JUN 12 2011 .DISCUSSION... A BROAD LOW LEVEL AND SOMEWHAT WEAK TROUGH EXTENDS ACROSS THE FLORIDA STRAITS SOUTHWESTWARD TO NEAR THE YUCATAN PENINSULA. THE LATEST GUIDANCE INDICATES DEEPER LAYERED TROPICAL MOISTURE IN THAT REGION WITH RECENT SATELLITE IMAGERY INDICATING A BAND OF CLOUDS IN THESE AREAS. THE TROUGH LIKELY EXTENDS INTO THE SOUTHERN TIP OF THE SOUTH FLORIDA PENINSULA...WHICH IS WHERE THE CONVECTION BEGAN EARLIER THIS AFTERNOON. CONVECTION CONTINUES ACROSS THE SOUTHERN PART OF THE PENINSULA...AND IS BEGINNING TO GET MORE ORGANIZED IN THE INTERIOR PORTIONS OF COLLIER COUNTY. GUIDANCE CONTINUES TO INDICATE THAT THE DEEPER LAYERED MOISTURE WILL LINGER ACROSS THE STRAITS AND SOUTHERN PENINSULA THIS EVENING AND TONIGHT...SO LEFT SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN THAT PORTION OF THE CWA THIS EVENING AND OVERNIGHT. THE FACT THAT THERE WILL BE A LINGERING BOUNDARY FROM CURRENT CONVECTION IN THAT AREA COULD ALSO HELP INITIATE ADDITIONAL SHOWERS AND THUNDERSTORMS. FOR MONDAY...CURRENT GUIDANCE CONTINUES TO INDICATE A BAND OF TROPICAL MOISTURE LINGERING ACROSS THE FLORIDA STRAITS WITH FORECAST PWATS EXPECTED TO REMAIN AROUND TWO INCHES ACROSS THE REGION. IN ADDITION...THE LINGERING UPPER LEVEL TROUGH THAT IS CURRENTLY ACROSS THE EASTERN GULF AND CENTRAL PART OF THE PENINSULA WILL STILL WEAKLY EXTEND ACROSS SOUTH FLORIDA AS IT MOVES NORTHEASTWARD. WITH THESE FACTORS IN MIND...SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED AGAIN ON MONDAY AND MONDAY EVENING...MAINLY ACROSS THE PENINSULA WITH GREATEST COVERAGE EXPECTED ACROSS THE INTERIOR REGIONS. BY TUESDAY AND WEDNESDAY...RIDGING WILL START TO TAKE PLACE IN THE UPPER LEVELS AND AVAILABLE MOISTURE WILL START TO DECREASE WITH LATEST GUIDANCE INDICATING CHANCES OF CONVECTION DECREASING...ALTHOUGH CHANCES OF ISOLATED SHOWERS AND THUNDERSTORMS WITH SOME SCATTERED ACTIVITY POSSIBLE. && .MARINE... THE GUIDANCE CONTINUES TO INDICATE THAT SURFACE WINDS ACROSS REGIONAL WATERS ARE FORECAST TO BE AROUND 10 KNOTS OR LESS THROUGH THE FORECAST PERIOD WITH SEAS NEAR 2 FEET OR LESS ACROSS THE GULF AND ATLANTIC WATERS THROUGH THE FORECAST PERIOD. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 90 74 91 / 10 30 10 30 FORT LAUDERDALE 77 90 78 90 / 10 30 10 30 MIAMI 75 91 77 91 / 20 30 10 30 NAPLES 75 88 74 89 / 10 20 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...60/BD AVIATION/RADAR/FIRE...84/AK
Hazardous weather outlook, Jun 12, 2:03 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 203 PM EDT SUN JUN 12 2011 FLZ063-066>075-168-172>174-130815- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 203 PM EDT SUN JUN 12 2011 ...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING, A FEW STRONG... ...SLIGHT RISK OF MINOR URBAN TYPE FLOODING THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT VISIBILITY: SMOKE FROM A NEARLY EXTINGUISHED WILDFIRE WILL CONTINUE TO AFFECT THE INLAND PORTIONS OF MIAMI-DADE COUNTY. KROME AVENUE REMAINS CLOSED BETWEEN SOUTHWEST 8TH STREET AND HIGHWAY 27. THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING. A FEW STRONG STORMS ARE EXPECTED, CONTAINING STRONG WIND GUSTS, HAIL AND FREQUENT LIGHTNING STRIKES. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS TO AROUND 50 MPH. HAIL: A FEW STORMS THIS AFTERNOON AND EARLY EVENING MAY PRODUCE SMALL HAIL UP TO NICKEL SIZE. FLOODING: ANY THUNDERSTORM THAT DEVELOPS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. THIS IN COMBINATION WITH THE SLOW MOTION OF THESE STORMS WILL ALLOW FOR A SLIGHT RISK OF URBAN TYPE FLOODING ACROSS THE REGION THIS AFTERNOON AND THIS EVENING. RIP CURRENTS: WINDS WILL BECOME NORTHEAST AROUND 10 MPH THIS AFTERNOON, RESULTING IN A SLIGHT RISK OF RIP CURRENTS AT THE ATLANTIC COAST BEACHES OF MIAMI DADE, BROWARD, AND PALM BEACH COUNTIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Local storm report, Jun 12, 3:51 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
351 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL PEMBROKE PINES 26.01N 80.34W
06/12/2011 E1.00 INCH BROWARD FL NWS EMPLOYEE
AN OFF-DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
QUARTER-SIZED HAIL IN PEMBROKE PINES.
&&
ROSSLocal storm report, Jun 12, 3:54 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
354 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND GST PEMBROKE PINES 26.01N 80.34W
06/12/2011 E60.00 MPH BROWARD FL NWS EMPLOYEE
AN OFF-DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
WIND SPEEDS ESTIMATED TO BE GREATER THAN 60 MPH AND
QUARTER-SIZED HAIL.
&&
ROSSLocal storm report, Jun 12, 4:00 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
400 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 S SOUTHWEST RANCHES 26.05N 80.33W
06/12/2011 E1.75 INCH BROWARD FL PUBLIC
A MEMBER OF THE PUBLIC REPORTED GOLF BALL-SIZED HAIL NEAR
THE INTERSECTION OF I-75 AND SHERIDAN STREET.
&&
ROSSLocal storm report, Jun 12, 4:08 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
408 PM EDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL WESTON 26.11N 80.39W
06/12/2011 E1.75 INCH BROWARD FL PUBLIC
A MEMBER OF THE PUBLIC REPORTED GOLF BALL-SIZED HAIL ON
GRIFFIN ROAD IN WESTON. ESTIMATED WIND SPEEDS OF 50 MPH
WERE ALSO REPORTED.
&&
ROSSSpecial weather statement, Jun 12, 4:13 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 413 PM EDT SUN JUN 12 2011 FLZ070-075-122045- INLAND COLLIER COUNTY FL MAINLAND MONROE FL 413 PM EDT SUN JUN 12 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN COLLIER COUNTY NORTH CENTRAL MAINLAND MONROE COUNTY * UNTIL 445 PM EDT * AT 411 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR BIG CYPRESS NATIONAL PRESERVE...AND MOVING EAST AT 15 MPH. * THE STORM WILL AFFECT... BIG CYPRESS NATIONAL PRESERVE... OASIS RANGER STATION... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2619 8088 2577 8096 2590 8125 2622 8110 TIME...MOT...LOC 2013Z 281DEG 11KT 2601 8108 TINGLER
Special weather statement, Jun 12, 4:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EDT SUN JUN 12 2011
FLZ066-070-122045-
HENDRY FL INLAND COLLIER COUNTY FL
417 PM EDT SUN JUN 12 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL HENDRY COUNTY
NORTH CENTRAL COLLIER COUNTY
* UNTIL 445 PM EDT
* AT 416 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEHIGH
ACRES TO 4 MILES NORTHEAST OF BIG CORKSCREW ISLAND...AND MOVING
EAST AT 5 MPH.
* THE LINE OF STORMS WILL AFFECT...
IMMOKALEE...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
LAT...LON 2643 8157 2666 8157 2670 8148 2634 8130
2638 8159 2642 8161
TIME...MOT...LOC 2017Z 260DEG 5KT 2659 8159 2640 8151
TINGLERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:30 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Jun 12, 2:33 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Jun 12, 3:00 PM EDT | Special Weather Statement | MFL | Collier | 45 min |
| Jun 12, 3:26 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 49 min |
| Jun 12, 4:09 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 36 min |
| Jun 12, 4:13 PM EDT | Special Weather Statement | MFL | Collier | 32 min |
| Jun 12, 5:15 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
| Jun 12, 6:00 PM EDT | Special Weather Statement | MFL | Glades | 30 min |
| Jun 12, 6:05 PM EDT | Special Marine Warning | MFL | 55 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.